I have had Lupus now for 10 years, but something I have begun to notice has raised some questions.
I have for several years now experienced chills like I was running a temp. When I check it, I am usually around 96.4-8, somewhere in that gereal area. I have always been one whose temp is 98.4 to 98.6.
My questions is has anyone else found this to have happened to them in the course of having Lupus. Is it from the Lupus or could it be from a combination of the meds we have to take and it has messed up our body temp.
I am not overly concerned, but wonder if anyone else experiences this.View Thread
To get me under control the doc started me on a large dose of predisone (steroid), I still after 10 years take 5mg every other day to keep the lupus away from my kidneys, it seems to like them. I am also on Plaquinil that is used to treat Lupus and Nabumetone ( it is an anti-inflammatory and for arthritis). As time has gone on my meds have increased because the Lupus has caused this to happen or one of my meds has caused me to develop something new. Hopefully you can find someone to get you to a hospital with more docs who are experienced in this area. I live 30 minutes away from mine. Thankfully now I am at the point I only have to go see him every 4 months.
Each case is a little different and what may work for me, might not for you. Don't be afraid to ask, write down everything as you think of it and take with. If you are like me I will usually get my Lupus fog on the day I go to the doctor and if I don't have it written down I won't remember to ask.
This is hard to get a grasp on and understand. Read everything you can find, get familiar with it. Keep a calendar and track of what you are experiencing and you may be able to get a pattern going of when the flairs come.
I am in a flair at this time, I missed one day of work last week, and have tried to keep working. I went to my kids for a long weekend and I am paying for it this week, but I would not have missed it for the world.
I know you are overwhelmed, but remember one thing you must take care of yourself. Be strong and prayers you can get yourself somewhere that will take really good care of you.View Thread
When I was diagnosed with Lupus, I was also diagnosed with Severe Lower Lumbar Stenosis. The reason I went into the hospital was my inability to walk, doc thought I had fluid on the hip. Surgery proved to be a dry tap, brought in an internal medicine doc who diagnosed the Lupus. Since I was in there and having issues the Ortho doc did an MRI and found the stenosis. Did one cause the other, I don't think so, but the lupus had gotten so out of control that my body was weakend. The reason from the IM to come in was because my fever had shot to 104 and he knew my problem was not from my back. I hope this helps, and didn't confuse.View Thread
I also have SLE. I have more of little sharp pains in different areas of my head that I did not have prior to being diagnosed with Lupus. My Internal Medicine doc said that this was normal. I have always had headaches, but these are different. Mine have not been bad enough to need to take meds, but when I have one of those little pains it is sharp and hurts.View Thread
I have had the rashes, and I seem to be more prone in the summer times because I wear capri's or shorts and of course short sleeve shirts, so I am more exposed to the sun rays. I had an extremely bad outbreak when I was in the hospital for 24 days when I nearly died from ignoring my symptoms and the lupus took ahold and shut me down.
I still get break outs on the side of my jawbonea and my arms and legs. My doctor recommended taking Bendaryl and using the Eucerin cream on the rashes. It seems to work out really well.
I had a CT scan done the 4th of June and they used an Iodine injection in me and I had a horrible reaction to this. The blisters that formed are trying to clear up, but now I am being plagued by a rash on the face, neck, upper torso, arms and legs. I am sure all this got my lupus into an uproar, I continue to use the cream and take the Bendaryl. I probably could used a steroid shot and this would probably clear it on up.
I hate how my body looks from these outbreaks. Do you have a doctor you use for your Lupus, if you do talk this over with them...I use and Internal Medicine Doctor and he stays on stop of things.
When I was first diagnosed I was on 40 mg. a day. That was in Sept. '03. I am on prednisone, we get along fine together. He had plans on weaning me off and we began the slow process of taking the mg's down. I am now at 5 mg every other day and at this time, any lower and the lupus tries to attack my kidney's. 5mg is just enough to keep it quiet.
I think you should get your doc to plan out you decrease in mg's. I think it is great you are able to get off them. I am doing well enough right now that I am now on a 6 months check-up schedule instead of a 3 month. I do know that I was told to back off the steroids slowly.
Good luck on your adrenal function going back to normal.
I was 53 when I was diagnosed and I have had my flare's, but on the whole I feel just really good and thankful for these times when I do feel so well.
WebMD's Day2Night will help you develop personal coping strategies for living with lupus – at home, at work, or with family and friends.
The opinions expressed in WebMD Communities are solely those of the User, who may or may not have medical or scientific training. These opinions do not represent the opinions of WebMD. Communities are not reviewed by a WebMD physician or any member of the WebMD editorial staff for accuracy, balance, objectivity, or any other reason except for compliance with our Terms and Conditions. Some of these opinions may contain information about treatments or uses of drug products that have not been approved by the U.S. Food and Drug Administration. WebMD does not endorse any specific product, service or treatment.
Do not consider Communities as medical advice. Never delay or disregard seeking professional medical advice from your doctor or other qualified healthcare provider because of something you have read on WebMD. You should always speak with your doctor before you start, stop, or change any prescribed part of your care plan or treatment. WebMD understands that reading individual, real-life experiences can be a helpful resource, but it is never a substitute for professional medical advice, diagnosis, or treatment from a qualified health care provider. If you think you may have a medical emergency, call your doctor or dial 911 immediately.